Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 41, NWS Wilmington, NC

October 9, 2016

NWS Wilmington, NC issued this small craft advisory at Oct 9, 2016, 12:07 AM EDT. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2016, 12:07 AM EDT (04:07 UTC)
Expired
Oct 10, 2016, 8:17 PM EDT
In force
44 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

538 
WHUS72 KILM 090407
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1207 AM EDT SUN OCT 9 2016

...HURRICANE WARNING IN EFFECT...

AMZ254-256-091215-
/O.CAN.KILM.HU.W.1013.000000T0000Z-000000T0000Z/
/O.NEW.KILM.SC.Y.0041.161009T0407Z-161010T1000Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1207 AM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
...HURRICANE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. THE
HURRICANE WARNING HAS BEEN CANCELLED.

* WINDS...NORTH TO NORTHWEST 20 TO 30 KT THROUGH SUNDAY NIGHT WITH
  SOME GUSTS UP TO 35 KT EARLY SUNDAY MORNING.

* SEAS...8 TO 12 FEET TONIGHT SUBSIDING TO 5 TO 8 FEET SUNDAY
  AFTERNOON AND NIGHT.

* TIMING...THE HIGHER END OF THE WINDS AND SEAS RANGE...WILL
  OCCUR DURING THE PRE-DAWN SUNDAY HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 TO
33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING
IN THESE CONDITIONS.

&&

$$

AMZ250-252-091215-
/O.CON.KILM.HU.W.1013.000000T0000Z-000000T0000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
1207 AM EDT SUN OCT 9 2016

...HURRICANE WARNING REMAINS IN EFFECT...

* WINDS...WILL PEAK FROM THE NORTHWEST THRU NORTH AT 35 TO 45
  KT...WITH POSSIBLE GUSTS UP TO 50 TO 60 KT...MAINLY DURING THE
  PRE-DAWN SUNDAY HOURS.

* SEAS...WILL PEAK INITIALLY AT 9 TO 13 FEET THEN SUBSIDE TO 7 TO
  11 FEET BY DAYBREAK SUNDAY.

* IMPACTS...HURRICANE FORCE WINDS WILL PRODUCE VICTORY SEA
  CONDITIONS RESULTING IN LIFE THREATENING CONDITIONS FOR
  MARINERS NAVIGATING WITH ANY SIZE VESSEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE WARNING MEANS SUSTAINED WINDS OF 64 KTS OR HIGHER
ASSOCIATED WITH HURRICANE MATTHEW ARE EXPECTED WITHIN 24 TO
36 HOURS.

&&

$$

DOUGH
7 follow-up statements
248 
WHUS72 KILM 090947
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
547 AM EDT SUN OCT 9 2016

AMZ250-252-091600-
/O.CAN.KILM.HU.W.1013.000000T0000Z-000000T0000Z/
/O.NEW.KILM.TR.W.1013.161009T0947Z-000000T0000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
547 AM EDT SUN OCT 9 2016

...TROPICAL STORM WARNING IN EFFECT...
...HURRICANE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A TROPICAL
STORM WARNING. THE HURRICANE WARNING HAS BEEN CANCELLED.

* WINDS...NORTH 25 TO 35 KT.

* SEAS...7 TO 10 FEET.

* IMPACTS...TROPICAL STORM FORCE WINDS ARE HAZARDOUS FOR MARINERS
  OPERATING MOST VESSELS. SMALL CRAFT SHOULD REMAIN IN PORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT...OR
39 TO 73 MPH ARE EXPECTED.

&&

$$

AMZ254-256-091600-
/O.EXT.KILM.SC.Y.0041.000000T0000Z-161010T2000Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
547 AM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT MONDAY...

* WINDS...NORTH 20 TO 30 KT.

* SEAS...5 TO 8 FEET.

* TIMING...NOW THROUGH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 TO
33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

9
293 
WHUS72 KILM 091236
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
836 AM EDT SUN OCT 9 2016

AMZ254-256-092045-
/O.CAN.KILM.TR.W.1013.000000T0000Z-000000T0000Z/
/O.CON.KILM.SC.Y.0041.000000T0000Z-161010T2000Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
836 AM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT MONDAY...

* WINDS...NORTH 20 TO 30 KT.

* SEAS...5 TO 8 FEET...LOWER NEAR SHORE.

* TIMING...NOW THROUGH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 TO
33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ250-252-092045-
/O.CON.KILM.TR.W.1013.000000T0000Z-000000T0000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
836 AM EDT SUN OCT 9 2016

...TROPICAL STORM WARNING REMAINS IN EFFECT...

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 9 FEET...LOWER NEAR SHORE.

* IMPACTS...TROPICAL STORM FORCE WINDS ARE HAZARDOUS FOR 
  MARINERS OPERATING MOST VESSELS. SMALL CRAFT SHOULD REMAIN IN 
  PORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT...
OR 39 TO 73 MPH ARE EXPECTED.

&&

$$

17
712 
WHUS72 KILM 091909
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
309 PM EDT SUN OCT 9 2016

AMZ250-252-100400-
/O.CAN.KILM.TR.W.1013.000000T0000Z-000000T0000Z/
/O.EXB.KILM.SC.Y.0041.000000T0000Z-161010T2200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
309 PM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...
...TROPICAL STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT MONDAY. THE
TROPICAL STORM WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST TO NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...6 TO 9 FEET...EXCEPT 3 TO 5 FT NEAR SHORE. HIGHEST SEAS
  OFF CAPE FEAR AND CAPE ROMAIN RESPECTIVELY.

* TIMING...THROUGH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 TO
33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ254-256-100400-
/O.EXT.KILM.SC.Y.0041.000000T0000Z-161010T2200Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
309 PM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY...

* WINDS...NORTHWEST TO NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET...EXCEPT 3 TO 5 FT NEAR SHORE.

* TIMING...NOW THROUGH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 TO
33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DCH
599 
WHUS72 KILM 100023
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
823 PM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY...

AMZ250-252-254-256-101200-
/O.CON.KILM.SC.Y.0041.000000T0000Z-161010T2200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
823 PM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY...

* WINDS...NORTH 15 TO 25 KT.

* SEAS...5 TO 8 FEET.

* TIMING...NOW THROUGH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 TO
33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
573 
WHUS72 KILM 100725
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
325 AM EDT MON OCT 10 2016

...LARGE SEAS AND GUSTY NORTH WINDS TODAY AND TONIGHT...

AMZ250-252-254-256-102000-
/O.EXT.KILM.SC.Y.0041.000000T0000Z-161011T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
325 AM EDT MON OCT 10 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY...

* WINDS...NORTH 15 TO 25 KT.

* SEAS...5 TO 8 FEET...HIGHEST OFFSHORE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 TO
33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

8
919 
WHUS72 KILM 101839
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
239 PM EDT MON OCT 10 2016

AMZ250-252-254-256-111000-
/O.CON.KILM.SC.Y.0041.000000T0000Z-161011T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
239 PM EDT MON OCT 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 TO
33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
989 
WHUS72 KILM 110017
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
817 PM EDT MON OCT 10 2016

AMZ250-252-254-256-110130-
/O.CAN.KILM.SC.Y.0041.000000T0000Z-161011T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
817 PM EDT MON OCT 10 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

$$

17

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 10:39 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Oct 8, 10:39 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1039 PM EDT Sat Oct 8 2016

.SYNOPSIS...
The center of Hurricane Matthew east of Cape Fear this evening,
will track east northeast, reaching the vicinity of Cape Lookout
around midnight. Weakening Matthew will finally track offshore,
away from the NC Mainland, Sunday thru early next week. Continued
life threatening flash flooding and damaging winds and storm surge
flooding north of Cape Fear are expected this evening. In the wake
of Matthew, Strong, cool and dry Canadian high pressure will
infiltrate the region for much of the upcoming work week, bringing
the coolest air of this early Fall season.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 910 PM Saturday...The Flash Flood Watch has been cancelled.
Excessive rainfall is no longer expected with Matthew now on the
move, tracking finally but slowly away from the FA. POPs have been
adjusted and tweaked lower, PCPN intensity has been adjusted lower
to light to moderate and QPF has also been adjusted lower. Based
on the latest HRRR and RAP models, pcpn will end from SW to NE
overnight thru the pre-dawn Sun hours. There still could be patchy
light rain across the extreme NE portions of the FA at daybreak.

Other concern this evening is the gusty NNW-NW tropical storm and
even hurricane force wind gusts immediately in the wake of
Matthews path. The overnight winds have been adjusted to
accommodate these hier and temporary wind gusts...with an overall
diminishing trend after midnight for all areas.

Hourly temps/dewpoints have been tweaked due to latest obs and
trends via HRRR model.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
As of 3 PM Saturday...With Matthew pulling off to the east and
the coolest airmass of this Fall season building in, we should
have two days of crisp, breezy and dry weather with dewpoints
plunging into the 40s. Temperatures will gradually decrease
through the period as cooler air filters across the eastern
Carolinas and expect highs on Monday to only reach the upper 60s,
with low possibly dropping into the upper 40s well inland. The
period may actually start out with a few showers dropping south
across the area as Matthew moves off to the east, but expect dry
weather to otherwise dominate the period.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 3 PM Saturday...Benign, dry and seasonal weather will
persist through the Long Term as a cool NE flow persists with high
pressure dominating eastern CONUS. A re-enforcing cold front
arriving early on Friday will come through dry and may allow for a
further cool-down to keep us at seasonal temperature levels.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
As of 00Z...Hurricane Matthew is SE of KILM at TAF time. High
confidence MVFR flight restrictions will improve to VFR and rain end
from W-E this evening, with KILM the last to improve around midnight
Z. Winds speeds will be strongest at the coastal terminals early
this evening. In general wind speeds will decrease as from W-E as
Matthew pulls away, but still remain 25-35 kt and gusty overnight.
VFR Sunday with NW-N winds 20-25 kt and gusty through the day.

EXTENDED OUTLOOK...VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 915 PM Saturday...Latest OMR, coastal obs and buoy reports
indicate winds and resulting seas are running hier in the wake of
Matthew then what originally was fcst to occur. Sustained tropical
storm force with hurricane force wind gusts are common across the
local waters especially north of Murrells Inlet. As a result, the
winds and significant seas have been adjusted initially higher.
Followed by a diminishing/subsiding trend to both winds and seas
during the pre-dawn Sun hours. This lowering trend will work its
way across the area waters from SW to NE as Matthew pulls away
from the NC coastline. Refer to the CWF for specific winds and
significant seas speeds and heights respectively.

Victory at Sea Conditions will continue well into the overnight
period with seas exhibiting dominating periods only in the 7 to 9
second range. With these periods occurring with 10 to 16 foot
seas. By morning, seas nearshore or along the immediate coast will
have cleaned up some.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 3 PM Saturday...Very dangerous boating conditions will
continue through the short term as Matthew pulls off to the east
of the waters. Although the official NHC forecast has Matthew as a
tropical storm by 8 AM Sunday and becoming post-tropical shortly
thereafter, the tight gradient between Matthew and a strong high
pressure to the west will keep winds and seas elevated. Expect the
period to start off with tropical storm-force winds in place, with
conditions remaining unfavorable for marine interests through
Monday night.

LONG TERM /TUESDAY THROUGH WEDNESDAY/...
As of 3 PM Saturday...Expect gradual improvement through the
period with high pressure extending south from New England and the
remnants of Matthew pushing further away from the waters as it
gets absorbed by a frontal system. The period may start off rocky
for boating interests and it is possible that an advisory may be
in place at the beginning of the period. Seas will decrease to 3
to 5 ft later on Tuesday or on Wednesday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Hurricane Warning for SCZ053>056.
     Tropical Storm Warning for SCZ017-023-024-032-033-039.
     High Rip Current Risk until 6 AM EDT Sunday for SCZ054-056.
NC...Hurricane Warning for NCZ105>110.
     Tropical Storm Warning for NCZ087-096-099.
     High Rip Current Risk until 6 AM EDT Sunday for NCZ106-108-110.
MARINE...Hurricane Warning for AMZ250-252-254-256.
&&

SYNOPSIS...DCH
NEAR TERM...DCH
SHORT TERM...REK
LONG TERM...REK
AVIATION...MRR
Hazardous weather outlook, Oct 8, 9:33 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
933 PM EDT SAT OCT 8 2016

AMZ250-252-254-256-NCZ105-107-109-SCZ053-055-100145-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-INLAND HORRY-
INLAND GEORGETOWN-
933 PM EDT SAT OCT 8 2016

...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL
WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR EARLY SUNDAY...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-100145-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
933 PM EDT SAT OCT 8 2016

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 6 AM EDT SUNDAY...
...HURRICANE WARNING IN EFFECT...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT SUNDAY
THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.
   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-SCZ017-023-024-032-033-039-100145-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
933 PM EDT SAT OCT 8 2016

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR EARLY SUNDAY...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DCH

In the hours before

Local storm report, Oct 8, 7:48 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
748 PM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TROPICAL STORM   3 SE SUNSET BEACH       33.84N  78.48W
10/08/2016                   AMZ252             NC   BUOY

            WIND GUST TO 67 MPH AT BUOY 41024 NEAR SUNSET BEACH.

&&

EVENT NUMBER ILM1600406

HATZOS
Local storm report, Oct 8, 7:59 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
759 PM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TROPICAL STORM   2 ESE MILLWOOD          33.59N  79.72W
10/08/2016                   WILLIAMSBURG       SC   PUBLIC

            TREES DOWNED AND WATER RUSHING OVER ROADS ABOUT 10
            MILES SOUTHEAST OF KINGSTREE.

&&

EVENT NUMBER ILM1600407

HATZOS
Local storm report, Oct 8, 8:14 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
814 PM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TROPICAL STORM   SOUTHPORT               33.93N  78.07W
10/08/2016                   BRUNSWICK          NC   AWOS

            WIND GUST TO 58 MPH REPORTED AT CAPE FEAR JETPORT
            /KSUT/.

&&

EVENT NUMBER ILM1600408

HATZOS
Local storm report, Oct 8, 8:16 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
816 PM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TROPICAL STORM   WATHA                   34.64N  77.96W
10/08/2016                   PENDER             NC   AMATEUR RADIO

            WIND GUST TO 58 MPH REPORTED.

&&

EVENT NUMBER ILM1600409

HATZOS
Local storm report, Oct 8, 8:17 PM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
817 PM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     TROPICAL STORM   LONG BEACH              33.91N  78.12W
10/08/2016                   BRUNSWICK          NC   WEATHERFLOW

            WIND GUST TO 61 MPH REPORTED AT WEATHERFLOW STATION ON
            OAK ISLAND.

&&

EVENT NUMBER ILM1600410

HATZOS
Local storm report, Oct 8, 8:30 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
830 PM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     HURRICANE        1 SW LOVE GROVE         34.24N  77.95W
10/08/2016                   NEW HANOVER        NC   BROADCAST MEDIA

            WIND GUST TO 75 MPH REPORTED ON THE ROOF OF WWAY IN
            DOWNTOWN WILMINGTON.

&&

EVENT NUMBER ILM1600411

HATZOS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 9:55 PM EDTFlash Flood WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson7 hr
Oct 9, 2:05 PM EDTAreal Flood WarningILMBladen, Columbus, Robeson24 hr
Oct 8, 8:00 PM EDTFlash Flood WarningILMHorry8 hr
Oct 8, 8:05 PM EDTFlash Flood WarningILMDillon, Marion, Marlboro4 hr

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.